MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STANDARD OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. STANDARD OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71352111
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to chronic infection and metallosis.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and although the intraoperative findings may be consistent with an adverse reaction to metal debris, currently unable to rule out the primary cup orientation, acetabular fracture and subsequent stem loosening as the contributing factors for the ¿metallosis¿.The presence of infection 3 weeks post implantation of smith and nephew components does not reflect a ¿chronic infection¿.It is likely, therefore, that there was a pre- existing infection prior to the implantation of the smith and nephew prostheses; however, no lab or pathology results were provided.Without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the source of the reported infection and/or metallosis cannot be confirmed.The patient impact beyond the reported intra-op findings during explanation and repeated left hip debridements, antibiotic therapy and revision tha cannot be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
STANDARD OFFSET NEUTRAL MODULAR NECK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7827547
Report Number1020279-2018-01660
Device Sequence Number11059841
Product Code LPH
UDI-Device Identifier03596010619532
UDI-Public03596010619532
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Catalogue Number71352111
Device Lot Number15MTM0007A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date12/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;